South Carolina, 2007

Hail and Damaging Wind in South Carolina, June 12, 2007

June 12, 2007 · NWS CHS · 5 events in 3 counties and zones

Upper level low pressure in combination with sea breeze allowed for scattered shower and thunderstorm development across the region.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$500
Crop damage
None recorded
Events
5

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CHS wrote it up.

Upper level low pressure in combination with sea breeze allowed for scattered shower and thunderstorm development across the region.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before the first event at Jun 12, 6:50 PM EST, 1 hour 19 minutes earlier.

Area forecast discussion, Jun 12, 6:50 PM EST, 1 hour 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
750 PM EDT TUE JUN 12 2007

.SYNOPSIS...
AN UPPER LEVEL LOW WILL SETTLE OVER THE REGION TONIGHT...AND WILL
PERSIST OVER THE REGION UNTIL THIS WEEKEND. THIS WILL PRODUCE BELOW
NORMAL TEMPERATURES FOR THE REST OF THE WEEK. DESPITE SURFACE HIGH
PRESSURE THAT WILL REMAIN IN PLACE OVER THE REGION...THE UPPER LEVEL
LOW WILL SUPPORT ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS...
ESPECIALLY DURING THE AFTERNOON AND EVENING HOURS.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
OF NOTE THIS AFTERNOON...SHOWERS/THUNDERSTORMS HAD DEVELOPED ALONG
THE SEA BREEZE BOUNDARY NEAR THE SC COAST...AND WERE DEVELOPING
ALONG THE SEA BREEZE BOUNDARY/PREV OUTFLOW BOUNDARIES AROUND AND
SOUTH OF THE SAVANNAH RIVER. MEANWHILE...ADDITIONAL THUNDERSTORMS
WERE FIRING N/NW OF THE REGION...BENEATH THE E-W ORIENTED UPPER
TROUGH AXIS/ASSOCIATED THERMAL TROUGH...ENHANCED BY A SHORTWAVE
AND ASSOCIATED UPPER COLD POOL...FEATURING 500 MB TEMPS AS COLD AS
-15C...SWINGING SOUTH OVER W NC PER WV IMAGERY. AS THE UPPER
TROUGH/COLDER MID LEVEL TEMPS ARRIVE THIS AFTERNOON...COVERAGE/
INTENSITY OF THUNDERSTORMS SHOULD INCREASE. WILL COMPLETE FINAL
DECISIONS REGARDING POPS CLOSE TO ISSUANCE TIME. GIVEN SBCAPES
1500-2500 J/KG...WET BULB ZERO HEIGHTS 9.5-10.5 KFT AND MID LEVEL
CAA...ISOLD TO SCT TSTMS WILL REMAIN CAPABLE OF PRODUCING LARGE HAIL
AND DAMAGING WIND GUSTS UNTIL DARK. THEN...COVERAGE OF SHOWERS AND
THUNDERSTORMS SHOULD DIMINISH WITH DIURNAL STABILIZATION THIS
EVENING...ALTHOUGH A FEW STRONGER TSTMS MAY PERSIST ACROSS WESTERN
COUNTIES...CLOSEST TO THE TRACK OF THE SHORTWAVE...WELL INTO THE
EVENING. GIVEN THE PRESENCE OF THE UPPER TROUGH...WILL CONTINUE
ONGOING SLIGHT CHC/CHC POPS FOR THE REGION OVERNIGHT INTO WED AM.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH WEDNESDAY NIGHT/...
UNDER THE UPPER TROUGH...SLIGHT CHC POPS WILL SUFFICE THROUGH THE
MORNING. THEN...THUNDERSTORMS WILL INCREASE IN COVERAGE/INTENSITY
WITH DIURNAL HEATING/DESTABILIZATION UNDER THE UPPER TROUGH DURING
THE AFTERNOON. WITHIN THE WEAKLY SHEARED ENVIRONMENT...PULSE MODE
WILL SHOULD DOMINATE THE CONVECTIVE REGIME...AND AT LEAST ISOLD
TSTMS SHOULD BECOME SEVERE WITH LARGE HAIL AND DOWNBURSTS/
MICROBURSTS...ESPECIALLY IF MID LEVEL DRY AIR PERSISTS...DURING THE
AFTERNOON/EVENING HOURS. CANNOT JUSTIFY POPS HIGHER THAN HIGH CHC IN
THIS PACKAGE...BUT HIGHER POPS WILL EVENTUALLY BE REQUIRED IN THE
NEAR TERM AS CONVECTIVE TRENDS BECOME CLEAR. WEDNESDAY
NIGHT...EXPECT ANOTHER DIURNAL DECREASE IN CONVECTION...
ALTHOUGH...AGAIN...THE UPPER TROUGH WILL KEEP AT LEAST SLGT CHC POPS
GOING THROUGH THE NIGHT.

&&

.LONG TERM /THURSDAY THROUGH TUESDAY/...
MEDIUM RANGE GUIDANCE IS IN GOOD AGREEMENT THIS AFTERNOON WITH
RESPECT TO OVERALL H5 PATTERN EVOLUTION FROM LATE THIS
WEEK...THROUGH THE WEEKEND...AND INTO EARLY NEXT WEEK. UPPER
TROUGH WILL CONTINUE TO INFLUENCE THE SOUTHEAST STATES THROUGH THE
END OF THE WEEK...SO WILL MENTION CHC POPS BOTH THU AND FRI.
SFC/UPPER RIDGING WILL BECOME MORE DOMINANT OVER THE WEEKEND INTO
EARLY NEXT WEEK...SO DON/T ANTICIPATE MUCH SHWR/TSTM ACTIVITY SAT
THROUGH MON. EVEN THOUGH THE ACTIVITY MAY BE VERY ISOLATED SAT
THROUGH MON...GIVEN THE TIME OF YEAR WILL KEEP SLGT CHC POPS
MENTIONED IN THE FORECAST. UPPER HEIGHTS LOWER AS A FRONTAL
BOUNDARY APPROACHES THE REGION WAS THE WEST ON TUE...SO WILL CARRY
CHC POPS ACROSS THE FORECAST AREA. AS FOR TEMPERATURES...EXPECT
BELOW NORMAL TEMPS THU AND FRI...THEN NEAR TO SLIGHTLY ABOVE
NORMAL TEMPS SAT THROUGH TUE.

&&

.AVIATION /00Z TUESDAY THROUGH SUNDAY/...
SEA BREEZE PUSHED THROUGH BOTH TERMINALS EARLIER THIS
AFTERNOON...AND CONTINUES TO MARCH WESTWARD TOWARD A LARGE CLUSTER
OF SHOWERS AND THUNDERSTORMS SINKING SOUTHEASTWARD THROUGH THE
MIDLANDS OF SC. EXPECT THAT CONVECTION WILL CONTINUE TO FIRE ALONG
MERGER OF COLD POOL ASSOCIATED WITH LARGE CLUSTER OF SHWRS/TSTMS
UPSTREAM AND SEA BREEZE. THIS SHOULD FOCUS THE BEST CHANCES FOR
TSRA ACROSS INTERIOR PORTIONS OF THE FORECAST AREA AND WEST OF
THE TERMINALS THROUGH THE EVENING HOURS. GIVEN MOMENTUM OF COLD
POOL DROPPING SOUTHEASTWARD TOWARD THE TERMS HOWEVER...FEEL
UNCOMFORTABLE NOT INCLUDING TEMPO GROUPS FOR MVFR SHRA ALONG WITH
A MENTION OF CB. AS ALWAYS WILL CONTINUE TO MONITOR CONVECTIVE
TRENDS CLOSELY OVER THE NEXT COUPLE HOURS AND AMEND AS NECESSARY.
NEXT CONCERN IS ANY FOG POTENTIAL OVERNIGHT AT THE TERMS. EXPECT
THAT CONVECTIVE DEBRIS CLOUDS FROM ONGOING CONVECTION AND LACK OF
ANY SIGNIFICANT RAIN AT THE TERMS THIS AFTERNOON...SHOULD ACT TO
KEEP VSBY/S FROM FALLING INTO THE IFR RANGE. IF ANY SIGNIFICANT
RAINFALL IS SEEN AT THE TERMS THIS EVENING...CERTAINLY CAN/T RULE
OUT VSBY/S FALLING INTO THE IFR RANGE TOWARD DAYBREAK...BUT WILL
HOLD OFF ON MENTIONING THIS WITH 00Z TAF PACKAGE. WITH LIGHT AND
VARIABLE WINDS AND MOIST BOUNDARY LAYER CONDITIONS...FEEL THAT
MVFR VSBY/S ARE A GOOD POSSIBILITY AT BOTH TERMS...AND WILL
CONTINUE TO MENTION IN TAFS TOWARD DAYBREAK WED. EXPECT SKIES TO
CU UP QUICKLY WITH CORE OF H5 LOW ROTATING OVERHEAD WED
MORNING...SO WILL TEMPO IN SOME MVFR CIGS AT BOTH TERMS AFTER 14Z.
CONTINUED DESTABILIZATION WILL LIKELY LEAD TO SHRA/TSRA
DEVELOPMENT AROUND NOON WED...SO WILL MENTION VCTS FROM 16Z
THROUGH 21Z AS TIMING DETAILS OF ANY CONVECTION ARE WAY TO
UNCERTAIN TO INCLUDE IN TAFS AT THIS TIME. SEA BREEZE WILL ONCE
AGAIN PUSH THROUGH TERMINALS BY MID AFTERNOON WED...AND THIS
SHOULD BRING AN END TO ANY ONGOING SHRA/TSRA.

EXTENDED AVIATION OUTLOOK...

VFR CONDITIONS EXPECTED MUCH OF THE TIME THU THROUGH EARLY NEXT
WEEK...PERHAPS BRIEFLY INTERRUPTED BY MAINLY AFTN/EVEN TSTMS...AND
BY LATE NIGHT/EARLY MORNING FOG AND/OR STRATUS.

&&

.MARINE...
EARLIER CONCERNS ABOUT POSSIBLE SCA CONDITIONS HAVE FADED TONIGHT
THROUGH WEDNESDAY NIGHT...AS THE 12Z NAM DEPICTS THE SFC LOW
DEVELOPING E OF FL REMAINING WELL S/SE OF THE WATERS...AND THE 12Z
GFS HAS EVEN ELIMINATED THE COASTAL TROUGH OVER THE WATERS. LOWERED
WIND SPEEDS TO ACCOUNT FOR THIS TREND...BUT NOT YET TO THE DEGREE
ADVERTISED BY THE GFS...AS SOME COMBINATION OF THE COASTAL TROUGH
AND THE SFC LOW SHOULD ENHANCED THE PRES GRADIENT SOMEWHAT OVER THE
WATERS. ONGOING WAVE HEIGHTS...A BIT ABOVE WATCH WATCH GUIDANCE...
STILL APPEAR TO BE A DECENT COMPROMISE AND WILL NOT REQUIRE MAJOR
ADJUSTMENTS THROUGH WED NIGHT.

A FAIRLY WEAK PRESSURE PATTERN FEATURING PRIMARILY HIGH
PRESSURE...WILL RESULT IN TRANQUIL CONDITIONS ACROSS THE WATERS THU
THROUGH SUN. WINDS AND SEAS THROUGH THE PERIOD ARE EXPECTED TO
REMAIN BELOW HEADLINE THRESHOLDS.

&&

.TIDES/COASTAL FLOODING...
ONSHORE FLOW AND HIGH ASTRONOMICAL TIDES...PERIGEE TODAY AND NEW
MOON FRI JUN 15...MAY PRODUCE SHALLOW COASTAL FLOODING AND MINOR
BEACH EROSION AROUND THE TIMES OF HIGH TIDE THROUGH THE REMAINDER
OF THE WEEK. HOWEVER...BECAUSE OF THE EXPECTED SMALL SWELL...THE
RISK CURRENT RISK SHOULD REMAIN LOW THROUGH THIS WEEK.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&

JRJ
Hazardous weather outlook, Jun 12, 7:00 PM EST, 1 hour 9 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE CHARLESTON SC
800 PM EDT TUE JUN 12 2007

SCZ040-042>045-047-131000-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-INLAND JASPER-
800 PM EDT TUE JUN 12 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

SEVERE THUNDERSTORMS...THERE IS A SLIGHT RISK OF SEVERE
THUNDERSTORMS THROUGH EARLY EVENING. A FEW THUNDERSTORMS MAY
PRODUCE HAIL TO PENNY SIZE OR LARGER...DAMAGING WIND GUSTS TO 60
MPH AND EXCESSIVE RAINFALL. THE POTENTIAL FOR SEVERE THUNDERSTORMS
WILL DIMINISH AFTER MIDNIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

STRONG/SEVERE THUNDERSTORMS...SCATTERED SHOWERS AND THUNDERSTORMS
ARE EXPECTED ACROSS SOUTHEAST SOUTH CAROLINA WEDNESDAY. ISOLATED
THUNDERSTORMS MAY BECOME SEVERE...PRODUCING LARGE HAIL AND
DAMAGING WINDS...DURING THE AFTERNOON AND EVENING HOURS. THE
POTENTIAL FOR ISOLATED STRONG THUNDERSTORMS WILL ALSO EXIST DURING
THE AFTERNOON AND EVENING HOURS THURSDAY AND FRIDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AMZ330-350-352-131000-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
800 PM EDT TUE JUN 12 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

STRONG THUNDERSTORMS...ISOLATED STRONG THUNDERSTORMS MAY PRODUCE
WIND GUSTS EXCEEDING 40 KNOTS AND HAIL...ESPECIALLY NEAR THE COAST
THIS EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

STRONG THUNDERSTORMS...THUNDERSTORMS MAY PRODUCE WIND GUSTS
EXCEEDING 40 KNOTS AND HAIL WEDNESDAY...ESPECIALLY CLOSE TO THE
COAST DURING THE AFTERNOON AND EVENING HOURS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

SCZ048>051-131000-
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
800 PM EDT TUE JUN 12 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

SEVERE THUNDERSTORMS...THERE IS A SLIGHT RISK OF SEVERE
THUNDERSTORMS THROUGH EARLY EVENING. A FEW THUNDERSTORMS MAY
PRODUCE HAIL TO PENNY SIZE OR LARGER...DAMAGING WIND GUSTS TO 60
MPH AND EXCESSIVE RAINFALL. THE POTENTIAL FOR SEVERE THUNDERSTORMS
WILL DIMINISH AFTER MIDNIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

STRONG THUNDERSTORMS...SCATTERED SHOWERS AND THUNDERSTORMS ARE
EXPECTED ACROSS SOUTHERN SOUTH CAROLINA AND SOUTHEAST GEORGIA AGAIN
ON WEDNESDAY. SOME OF THE THUNDERSTORMS MAY PRODUCE SMALL HAIL AND
GUSTY WINDS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

GAZ087-088-099>101-114>116-118-137-138-140-131000-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-INLAND MCINTOSH-
800 PM EDT TUE JUN 12 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA.

.DAY ONE...TONIGHT.

SEVERE THUNDERSTORMS...THERE IS A SLIGHT RISK OF SEVERE
THUNDERSTORMS THROUGH THIS EVENING. A FEW THUNDERSTORMS MAY
PRODUCE HAIL TO PENNY SIZE OR LARGER...DAMAGING WIND GUSTS TO 60
MPH AND EXCESSIVE RAINFALL. THE POTENTIAL FOR SEVERE THUNDERSTORMS
WILL LINGER UNTIL AROUND MIDNIGHT...AS AN UPPER LEVEL LOW CROSSES
THE REGION.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

STRONG THUNDERSTORMS...SCATTERED SHOWERS AND THUNDERSTORMS ARE
EXPECTED ACROSS SOUTHERN SOUTH CAROLINA AND SOUTHEAST GEORGIA AGAIN
ON WEDNESDAY. SOME OF THE THUNDERSTORMS MAY PRODUCE HAIL AND
STRONG WINDS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

GAZ117-119-139-141-131000-
COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH-
800 PM EDT TUE JUN 12 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA.

.DAY ONE...TONIGHT.

SEVERE THUNDERSTORMS...THERE IS A SLIGHT RISK OF SEVERE
THUNDERSTORMS THROUGH THIS EVENING. A FEW THUNDERSTORMS MAY
PRODUCE HAIL TO PENNY SIZE OR LARGER...DAMAGING WIND GUSTS TO 60
MPH AND EXCESSIVE RAINFALL. THE POTENTIAL FOR SEVERE THUNDERSTORMS
WILL LINGER UNTIL AROUND MIDNIGHT...AS AN UPPER LEVEL LOW CROSSES
THE REGION.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

STRONG/SEVERE THUNDERSTORMS...SCATTERED SHOWERS AND THUNDERSTORMS
ARE EXPECTED ACROSS SOUTHEAST GEORGIA WEDNESDAY. ISOLATED
THUNDERSTORMS MAY BECOME SEVERE...PRODUCING LARGE HAIL AND
DAMAGING WINDS...DURING THE AFTERNOON AND EVENING HOURS. THE
POTENTIAL FOR ISOLATED STRONG THUNDERSTORMS WILL ALSO EXIST DURING
THE AFTERNOON AND EVENING HOURS THURSDAY AND FRIDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AMZ354-374-131000-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
800 PM EDT TUE JUN 12 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

STRONG THUNDERSTORMS...STRONG THUNDERSTORMS MAY PRODUCE WIND GUSTS
EXCEEDING 40 KNOTS AND HAIL THROUGH THIS EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

STRONG THUNDERSTORMS...STRONG THUNDERSTORMS MAY IMPACT THE
WATERS WEDNESDAY...ESPECIALLY DURING THE AFTERNOON AND EVENING.
WIND GUSTS IN EXCESS OF 40 KNOTS AND SMALL HAIL WILL BE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Local storm report, Jun 12, 3:43 PM EST, 4 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
443 PM EDT TUE JUN 12 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0410 PM     HAIL             8 SSE SUMMERVILLE       32.91N 80.12W
06/12/2007  M0.50 INCH       DORCHESTER         SC   PUBLIC

            OBSERVED BY THE PUBLIC NEAR THE BOSCH PLANT ON DORCHESTER
            ROAD.

&&
Special weather statement, Jun 12, 4:34 PM EST, 3 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
534 PM EDT TUE JUN 12 2007

SCZ048-049-122200-
BEAUFORT-COASTAL COLLETON-
534 PM EDT TUE JUN 12 2007

...STRONG THUNDERSTORMS WILL IMPACT COLLETON COUNTY AND BEAUFORT
COUNTY THROUGH 600 PM EDT...

AT 529 PM EDT...A CLUSTER OF STRONG THUNDERSTORMS WAS REPORTED
CAPABLE OF PRODUCING 1/2 INCH HAIL. THIS CLUSTER OF STORMS WAS
LOCATED NEAR CHISOLMS...OR ABOUT 13 MILES EAST OF YEMASSEE...MOVING
SOUTHWEST AT 15 MPH.

AREAS IN AND AROUND DALE...GARDENS CORNER AND SHELDON WILL BE
IMPACTED THROUGH 600 PM EDT.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD ROADS...DITCHES AND LOW-LYING AREAS. AVOID FLOOD PRONE AREAS
AND DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER.
Special weather statement, Jun 12, 4:41 PM EST, 3 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
541 PM EDT TUE JUN 12 2007

GAZ099-122215-
CANDLER-
541 PM EDT TUE JUN 12 2007

...STRONG THUNDERSTORMS WILL IMPACT CANDLER COUNTY THROUGH 615 PM
EDT...

AT 539 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING 1/2 INCH HAIL...AND GUSTY
WINDS UP TO 30 MPH.  THIS STORM WAS LOCATED NEAR PARISH...OR 6 MILES
NORTHEAST OF METTER...MOVING WEST AT 10 MPH.

AREAS IN AND AROUND ALINE...METTER AND PULASKI WILL BE IMPACTED
THROUGH 615 PM EDT.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER.
Special weather statement, Jun 12, 5:01 PM EST, 3 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
601 PM EDT TUE JUN 12 2007

SCZ045-122230-
BERKELEY-
601 PM EDT TUE JUN 12 2007

...STRONG THUNDERSTORMS WILL IMPACT BERKELEY COUNTY THROUGH 630 PM
EDT...

AT 559 PM EDT...A STRONG THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING PEA SIZE HAIL. THIS STORM WAS LOCATED NEAR NEWLAND...OR
ABOUT 13 MILES NORTHWEST OF MCCLELLANVILLE. THIS STORM WAS NEARLY
STATIONARY.

AREAS IN AND AROUND JAMESTOWN WILL BE IMPACTED THROUGH 630 PM EDT.

THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD ROADS...DITCHES AND LOW-LYING AREAS. AVOID FLOOD PRONE AREAS
AND DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER.
Special weather statement, Jun 12, 5:25 PM EST, 2 hours 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
625 PM EDT TUE JUN 12 2007

GAZ114-122300-
TATTNALL-
625 PM EDT TUE JUN 12 2007

...STRONG THUNDERSTORMS WILL IMPACT TATTNALL COUNTY THROUGH 700 PM
EDT...

AT 623 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA SIZE HAIL...AND GUSTY
WINDS UP TO 30 MPH.  THIS STORM WAS LOCATED NEAR COBBTOWN...OR
ABOUT 10 MILES SOUTH OF METTER...MOVING SOUTHWEST AT 5 MPH.

AREAS IN AND AROUND COBBTOWN AND COLLINS WILL BE IMPACTED THROUGH 700
PM EDT.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER.
Special weather statement, Jun 12, 7:55 PM EST, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
855 PM EDT TUE JUN 12 2007

SCZ040-130130-
ALLENDALE-
855 PM EDT TUE JUN 12 2007

...STRONG THUNDERSTORMS WILL IMPACT ALLENDALE COUNTY THROUGH 930 PM
EDT...

AT 855 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING 1/2 INCH HAIL...AND GUSTY
WINDS UP TO 35 MPH. THIS STORM WAS LOCATED NEAR FAIRFAX...OR ABOUT 6
MILES SOUTHEAST OF ALLENDALE...MOVING SOUTHWEST AT 5 MPH.

AREAS IN AND AROUND BARTON AND FAIRFAX WILL BE IMPACTED THROUGH 930
PM EDT.

IN ADDITION...A LINE OF SEVERE THUNDERSTORMS MOVING THROUGH BAMBERG
COUNTY MAY IMPACT PARTS OF ALLENDALE COUNTY...PARTICULARLY THE
NORTHERN PARTS OF THE COUNTY DURING THE NEXT HOUR. A SEVERE
THUNDERSTORM WARNING MAY BE NEEDED. THESE STORMS HAVE A HISTORY OF
PRODUCING VERY LARGE HAIL.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER.

The radar

The Charleston,SC radar (KCLX), 60 km away, was scanning. The volume nearest the first event began at 01:09 UTC.

Open the radar archive at this moment

Event by event

4 hail, 1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Colleton

When
June 12, 8:09 PM EST
Where
Colleton County, 5.56 mi N of Smoaks
Measured
50 kt (58 mph) estimated gust
Property damage
$500
Reported by
Law Enforcement
Coordinates
33.160, -80.810

One tree was reported down near the intersection of Highway 61 and Highway 21.

Hail, Berkeley

When
June 12, 8:23 PM EST to 8:28 PM EST
Where
Berkeley County, 1.87 mi WSW of Eadytown
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
33.410, -80.180

Quarter size hail fell for 5 minutes. A few small tree limbs were also reported down.

Hail, Dorchester

When
June 12, 8:27 PM EST
Where
Dorchester County, 0.9 mi NW of St George
Measured
0.75 in hail
Reported by
Public
Coordinates
33.190, -80.580

Hail, Colleton

When
June 12, 8:45 PM EST
Where
Colleton County, 3.11 mi NW of Walterboro Muni Arpt
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
32.950, -80.670

Hail, Colleton

When
June 12, 9:01 PM EST
Where
Colleton County, 1.74 mi W of Walterboro
Measured
1.75 in hail
Reported by
Public
Coordinates
32.900, -80.680

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in South Carolina in 2007Every state in 2007This day in weather historyWarnings in South Carolina, June 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-10-01. Each event’s entry at NCEI: 40597, 40593, 40594, 40595, 40596.